MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER
Model Number CL-2295
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2022
Type of Reportable Event Malfunction
Event or Problem Description
During the ivtm therapy, a cool line catheter (lot # 175892) was inserted into the patient's left femoral vein.After approximately 45 minutes of therapy, the console generated an "air trap" alarm and the nurse observed a 500ml saline bag empty, the saline was also noted leaking from the insertion site.Per the reporter, the introducer was placed in the same vein before the catheter placement.In addition, catheter infusion ports were utilized during the catheter use, however, the reporter does not remember particular ports that were used.The infusion of the 500ml of saline fluid and the catheter leak was suspected.The new cool line catheter was placed in the right subclavian vein to continue the therapy with the same console.No consequences or impact to the patient.
 
Additional Manufacturer Narrative
The zoll cool line catheter was not returned to zoll for evaluation.A supplemental report will be filed if and when the product is returned and investigation has been completed.
 
Additional Manufacturer Narrative
The customer reported the cool line catheter leak on lot # 175892, however, we received the cool line catheter lot #172802 for investigation.The reported complaint of "catheter leak" was not confirmed during visual and functional testing of the returned cool line catheter.No issues or discrepancies were found on the catheter.No leak or malfunction was observed during testing, and the catheter functioned as intended.The customer's secondary complaint of the leak at the insertion site was not confirmed during the functional testing of the returned catheter.The most likely cause for the saline leak from the injection site was likely due to the improper placement of the catheter, however, the patient's anatomy cannot be ruled out.Visual inspection of the returned catheter was performed.There was no physical damage observed on the catheter.Observed blood residues on the balloons and luered tubings.A functional pressure leak test of the returned catheter was performed.All infusion ports and lumens were flushed without resistance, except the proximal luered tubing due to blood clogging.The catheter was connected to a pressurized inflation device, and the balloons were fully inflated when pressurized up to 100 psi, and no issues were observed.The balloons did not leak during inflation and deflation.In addition, the returned catheter was connected to the returned suk and ran on a peristaltic pump for 10 minutes at a high-speed rate.No leak no damage was found during testing, and the catheter was performed as intended.During further functional testing, the returned catheter was connected to the returned suk and tested on the thermogard console system.The catheter was run in the max warming mode with a target temperature of 37°c for 60 minutes and in the max cooling mode with a target temperature of 35°c for 60 minutes.The balloons were observed to warm correctly during the warming mode and cool correctly during the cooling mode.No leaks or damages were detected on the catheter and it functioned as expected.The suk red pinwheel and pump roller were observed to be rotating normally.D4: cool line catheter (lot# 172802).
 
Event or Problem Description
During the ivtm therapy, a cool line catheter (lot # 172802) was inserted into the patient's left femoral vein.After approximately 45 minutes of therapy, the console generated an "air trap" alarm and the nurse observed a 500ml saline bag empty, the saline was also noted leaking from the insertion site.Per the reporter, the introducer was placed in the same vein before the catheter placement.In addition, catheter infusion ports were utilized during the catheter use, however, the reporter does not remember particular ports that were used.The infusion of the 500ml of saline fluid and the catheter leak was suspected.The new cool line catheter was placed in the right subclavian vein to continue the therapy with the same console.No consequences or impact to the patient.

Brand Name
ZOLL IVTM COOL LINE CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kimthoa nguyen
2000 ringwood ave,
san jose, CA 95131
MDR Report Key15858524
Report Number3010617000-2022-01984
Device Sequence Number12223768
Product Code NCX
UDI-Device Identifier00849111075190
UDI-Public00849111075190
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCL-2295
Device Catalogue Number8700-0781-01
Device Lot Number172802
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2022
Supplement Date Received by Manufacturer01/18/2023
Initial Report FDA Received Date11/23/2022
Supplement Report FDA Received Date02/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown